Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 135, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 11, 2016, 10:20 PM EDT for Boyle County, Lincoln County, Mercer County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 10:20 PM EDT (02:20 UTC)
- Expired
- May 11, 2016, 10:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyle County, KY, Lincoln County, KY, Mercer County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 10:46 PM EDT | TSTM WND GST 52 | 3 Ssw Lancaster, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 7:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
744
WUUS53 KLMK 120220
SVRLMK
KYC021-137-167-120245-
/O.NEW.KLMK.SV.W.0135.160512T0220Z-160512T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 PM EDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYLE COUNTY IN CENTRAL KENTUCKY...
LINCOLN COUNTY IN CENTRAL KENTUCKY...
SOUTHERN MERCER COUNTY IN CENTRAL KENTUCKY...
* UNTIL 1045 PM EDT
* AT 1019 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANVILLE...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...HARRODSBURG...STANFORD...JUNCTION CITY...BURGIN...CRAB
ORCHARD...PREACHERSVILLE...DIXVILLE...DOG WALK AND PARKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3736 8449 3750 8486 3755 8485 3753 8494
3757 8504 3773 8500 3777 8470 3774 8469
3774 8470 3773 8469 3773 8473 3770 8474
3769 8468 3766 8471 3765 8468 3764 8469
3765 8466 3761 8465 3752 8451 3741 8447
TIME...MOT...LOC 0219Z 278DEG 36KT 3762 8486
HAIL...1.00IN
WIND...60MPH
$$
RAS1 follow-up statement
977
WWUS53 KLMK 120244
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM EDT WED MAY 11 2016
KYC021-137-167-120253-
/O.EXP.KLMK.SV.W.0135.000000T0000Z-160512T0245Z/
BOYLE KY-LINCOLN KY-MERCER KY-
1044 PM EDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR BOYLE...LINCOLN AND SOUTHERN
MERCER COUNTIES WILL EXPIRE AT 1045 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF BOYLE
AND MERCER COUNTIES. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL KENTUCKY.
A NEW SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR LINCOLN COUNTY.
LAT...LON 3736 8449 3750 8486 3755 8485 3753 8494
3757 8504 3773 8500 3777 8470 3774 8469
3774 8470 3773 8469 3773 8473 3770 8474
3769 8468 3766 8471 3765 8468 3764 8469
3765 8466 3761 8465 3752 8451 3741 8447
TIME...MOT...LOC 0240Z 278DEG 36KT 3762 8486
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:51 PM EDT, 29 minutes earlier.
Area forecast discussion, May 11, 9:51 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Louisville KY 951 PM EDT WED MAY 11 2016 ...Forecast Update... Issued at 945 PM EDT Wed May 11 2016 We have extended Severe Tstm Watch #171 to the east to cover the remainder of our forecast area in central KY. Watch expiration remains at 1 am EDT (05 UTC). Parts of the squall line are slowing weakening as the leading outflow boundary/gust front moves out ahead of the rain. Nevertheless, there are still some local areas of strong to severe wind gusts, and this trend should continue next couple hours as the line continues eastward across east- central KY. Meanwhile, new cell development is occurring along and north of the westward extension of the outflow boundary over west-central KY, with cells moving northeast with the mean flow. These cells, being slightly elevated above the leading gust front, appears to pose an overall less wind damage threat, but hail is still quite possible and locally heavy rain is likely. Will have to watch for potential local flooding concerns as well. These cells will fill in behind the leading convective line, so will not cancel the Watch behind the line in central KY at this time. Issued at 815 PM EDT Wed May 11 2016 Severe Tstm Watch #169 in effect til 03z for Dubois, Orange, Washington, Perry, Crawford, and Harrison counties in Indiana. Severe Tstm Watch #171 in effect til 05z from Scott County Indiana south thru Louisville and Bullitt County then west to Hancock, Ohio, and Butler counties in Kentucky. The convective line continues moving east across south-central Indiana and into north-central Kentucky at this time. Wind gust reports so far have been primarily in the 40 to around 50 mph range, with a few trees down in Dubois County. Locally higher winds are possible in narrow channels within the cold pool behind the leading gust front. Meanwhile, the isolated storm in southern Oldham County produced up to quarter size hail. We will continue to monitor and provide additional updates this evening. Issued at 510 PM EDT Wed May 11 2016 Complex of storms moving east out of the STL area, and additional storms lighting up on a boundary very close to the I-64 corridor across southern Illinois. These storms will ride eastward along the boundary and into south-central Indiana by early evening. SPC has issued a Severe Thunderstorm Watch in Indiana, but the box will remain north and west of the Louisville Metro for now. Outstanding questions that will govern where and how long the convection continues include instability, which is limited east of I- 65 by lower dewpoints, and how far northward the effective boundary will move before storms reach us. Will keep close tabs on this, but it is looking more like the southward extent into Kentucky could be limited. Still need to remain weather aware into this evening! .SHORT TERM (Now through Thursday Night)... Issued at 315 PM EDT Wed May 11 2016 ...A Complex of Strong/Severe Storms Possible This Evening... The synoptic pattern late this afternoon features weak shortwave ridging over the Ohio Valley, downstream of an upper-level trough pushing into the Northern Plains. This trough will push through the Ohio Valley through the period, ushering in a couple chances for showers and thunderstorms. We continue to watch convection off to the west of the region. It has recently become better organized near the Saint Louis area, with a strong cold pool noted on radar. This suggests the convection will begin to accelerate quicker to the east along the I-64 corridor this evening. Currently along the I-64 corridor there exists a remnant boundary, now lifting north as an effective warm front. To the south of this, the airmass has become strongly unstable with MLCAPEs in excess of 3,000 J/kg in places. DCAPEs in excess of 1,000 J/kg should continue to lead to efficient cold pool production. 0-3km shear vectors around 20-30 knots oriented orthogonal to the convection should help keep it loosely tied to its cold pool, at least through the next several hours. We could see convection develop along the lifting warm front this afternoon, but this will be fighting ridging aloft and a lack of synoptic forcing so do not think it will become very organized. The main severe threat looks to come with the MCS early this evening. Main forecast challenge will be exactly where this MCS tracks and how strong it will be when it arrives. Main limiting factors will be weakening 0-3km flow with eastern extent. Additionally, we will just be past peak heating once the convection arrives. However, still think there is a severe threat along the I-64 corridor in southern IN and into central KY, with damaging winds and possibly some marginally severe hail being the main threats. Forecast confidence decreases substantially tonight as guidance is in vast disagreement. As the trough begins to eject towards the region, isentropic lift on the nose of a 30-knot low-level jet should feed into any remnant boundaries. The big question will be what boundaries there will be and where they will be located. For this reason, will hold off on a Flash Flood Watch for now, but it will be strongly considered through the evening and early overnight hours once trends become more apparent. The deep layer flow could favor training storms along NW-SE boundaries, similar to what we saw in southern KY this morning. On Thursday, the upper-level trough will slide into the Great Lakes region. This will help drive a surface cold front through the region. Another conditional threat of severe weather exists Thursday afternoon/evening as this front pushes through. Guidance is generally suggestive that we will see enough breaks in the morning convection to destabilize ahead of the front in the afternoon, especially along and east of I-65. The better kinematics will lag the frontal ascent, but if we do realize the instability suggested by some of the guidance, we could see some some strong to locally severe multicell clusters capable of locally damaging winds and hail. We will dial this threat in more overnight once we see how convection progresses and the prospects for some morning sunshine and resultant destabilization. Convection will push to the east Thursday night, with cooler and drier air finally filtering into the region. Overnight lows will dip into the low and mid 50s. .LONG TERM (Friday through Wednesday)... Issued at 325 PM EDT Wed May 11 2016 The synoptic pattern at the start of the long term period will feature a mean trough across the northern CONUS. This trough will amplify through this weekend bringing northwesterly upper-level flow, but will once again turn back to the southwest by early next week. Will keep the discussion short in the long term period given the active short term period. A strong PV anomaly will dive through the region on Friday night into early Saturday, bringing a line of showers. Moisture is lacking with this system so do not expect much QPF, which is certainly good news given the heavy rainfall as of late. This front will usher in much cooler air as the trough aloft amplifies. Highs Saturday and Sunday won't make it out of the low/mid 60s, perhaps even the upper 50s in some of the cooler spots! Will have to keep an eye on Sunday morning, as surface ridging passing overhead could make for very chilly temperatures. Some areas could dip into the upper 30s! We will return to a warmer and more active pattern early next week as the flow transitions to more southwesterly once again. Will see an increase in precipitation chances late Sunday through at least Wednesday of next week. && .AVIATION (00Z TAF Update)... Issued at 645 PM EDT Wed May 11 2016 Main challenge in this TAF set is the impact of storms crossing the Wabash Valley. Southward extent will be limited, at least initially, by the northward progression of a residual boundary from last night's storms. Confidence in hi-res model data is not high, but it suggests that storms could make it into SDF around 01-02Z. Will carry a TEMPO for MVFR ceiling and vis, and thunderstorm gusts to 35 kt. After midnight, confidence diminishes further as that depends heavily on the evolution of the complex of storms, and potential re-development behind. Most favorable scenario to get storms into BWG is if a strong cold pool develops and is able to push the line southward. Will carry VCTS after 06Z for that possibility, as well as any re-development. LEX is more tricky, as it depends on the initial boundary not lifting north of there. Will also carry VCTS there after 04Z. Could have some restrictions to vis around daybreak with residual low- level moisture, but will depend on additional rainfall, so will have to revisit anything worse than MVFR in the next issuance. Thu afternoon prefrontal convection will depend on how long overnight storms keep going, but confidence is high enough at this point to include VCTS and CB after 17-18Z. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........TWF Short Term.....KJD Long Term......KJD Aviation.......RAS
Hazardous weather outlook, May 11, 5:07 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 507 PM EDT WED MAY 11 2016 INZ078-079-091-092-KYZ023>043-045>049-053>057-061>067-070>078-081- 082-122115- SCOTT-JEFFERSON-FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON- HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-HARRISON-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER- JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART- GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE- METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 507 PM EDT WED MAY 11 2016 /407 PM CDT WED MAY 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COMPLEX OF THUNDERSTORMS WILL PUSH INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS EVENING. THIS COMPLEX WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...BUT LOCALIZED FLASH FLOODING WILL CONTINUE TO BE POSSIBLE IN AREAS THAT SEE REPEATED ROUNDS OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TONIGHT OR THURSDAY TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-077-083-084-089-090-122115- ORANGE-WASHINGTON-DUBOIS-CRAWFORD-PERRY-HARRISON- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...ENGLISH... TELL CITY...CORYDON 507 PM EDT WED MAY 11 2016 /407 PM CDT WED MAY 11 2016/ ...SEVERE THUNDERSTORM WATCH 169 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COMPLEX OF THUNDERSTORMS WILL PUSH INTO SOUTHERN INDIANA BY EARLY EVENING. THIS COMPLEX WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS...AND HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...BUT LOCALIZED FLASH FLOODING WILL CONTINUE TO BE POSSIBLE IN AREAS THAT SEE REPEATED ROUNDS OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TONIGHT OR THURSDAY TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/RAS
In the hours before
Special weather statement, May 11, 9:48 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
948 PM EDT WED MAY 11 2016
KYZ034-035-038>040-120215-
FRANKLIN-WOODFORD-SHELBY-SPENCER-ANDERSON-
948 PM EDT WED MAY 11 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...EASTERN
SPENCER...SHELBY...NORTHWESTERN WOODFORD AND ANDERSON COUNTIES...
AT 948 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF NEW CASTLE TO 10 MILES WEST OF
LAWRENCEBURG...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THE
STRONGEST WINDS ARE WELL OUT AHEAD OF THE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
FRANKFORT...SHELBYVILLE...LAWRENCEBURG...ELMBURG...BRYANT...HATTON...
DRYDOCK...FOX CREEK...BON AIR HILLS AND JETT.
LAT...LON 3835 8489 3836 8484 3835 8483 3835 8481
3834 8479 3835 8475 3799 8476 3797 8517
3797 8518 3796 8530 3827 8530 3834 8503
3834 8499 3837 8490
TIME...MOT...LOC 0148Z 247DEG 31KT 3832 8507 3798 8508
EERLocal storm report, May 11, 9:56 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
956 PM EDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL EMINENCE 38.37N 85.17W
05/11/2016 E0.25 INCH HENRY KY TRAINED SPOTTER
&&
SZAPPANOSSpecial weather statement, May 11, 9:59 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EDT WED MAY 11 2016
KYZ054-064>067-074>078-081-120245-
METCALF-ADAIR-CUMBERLAND-RUSSELL-MONROE-CASEY-GREEN-LINCOLN-MARION-
BARREN-TAYLOR-
959 PM EDT WED MAY 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL RUSSELL...
CASEY...GREEN...SOUTH CENTRAL LINCOLN...MONROE...METCALFE...
BARREN...ADAIR...NORTHERN CUMBERLAND AND TAYLOR COUNTIES...
AT 958 PM EDT/858 PM CDT/...A LINE OF STRONG THUNDERSTORMS EXTENDED
FROM NEAR LEBANON TO 9 MILES SOUTHWEST OF GREENSBURG TO 8 MILES WEST
OF GLASGOW...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...GLASGOW...CAMPBELLSVILLE...LEBANON...COLUMBIA...TOMPKINSVILLE...
GREENSBURG...JAMESTOWN...EDMONTON AND BURKESVILLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM
EDT/MIDNIGHT CDT/ FOR SOUTH CENTRAL KENTUCKY.
LAT...LON 3663 8597 3666 8595 3674 8598 3676 8604
3681 8605 3681 8607 3690 8607 3690 8610
3686 8611 3695 8616 3720 8566 3759 8524
3731 8462 3687 8520 3689 8523 3687 8522
3682 8528 3662 8584
TIME...MOT...LOC 0158Z 324DEG 26KT 3750 8527 3716 8563 3696 8607
RASLocal storm report, May 11, 10:00 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL EMINENCE 38.37N 85.17W
05/11/2016 E0.25 INCH HENRY KY TRAINED SPOTTER
0940 PM TSTM WND DMG HANOVER 38.72N 85.47W
05/11/2016 JEFFERSON IN TRAINED SPOTTER
TREES REPORTED DOWN.
0940 PM TSTM WND GST HANOVER 38.72N 85.47W
05/11/2016 E60 MPH JEFFERSON IN TRAINED SPOTTER
0936 PM TSTM WND GST HODGENVILLE 37.57N 85.73W
05/11/2016 M53 MPH LARUE KY TRAINED SPOTTER
0934 PM TSTM WND GST BARDSTOWN 37.82N 85.46W
05/11/2016 E50 MPH NELSON KY TRAINED SPOTTER
PEA SIZE HAIL.
0933 PM TSTM WND DMG BEDFORD 38.60N 85.31W
05/11/2016 TRIMBLE KY TRAINED SPOTTER
TREES REPORTED DOWN.
0931 PM TSTM WND DMG SLIGO 38.49N 85.32W
05/11/2016 HENRY KY TRAINED SPOTTER
TREE LIMBS DOWN.
0930 PM TSTM WND GST 1 SSE SLIGO 38.47N 85.31W
05/11/2016 E60 MPH HENRY KY TRAINED SPOTTER
0920 PM TSTM WND GST ELIZABETHTOWN 37.71N 85.87W
05/11/2016 M49 MPH HARDIN KY MESONET
0910 PM HAIL LEBANON JUNCTION 37.84N 85.72W
05/11/2016 M1.00 INCH BULLITT KY PUBLIC
0910 PM TSTM WND GST 2 SE LYNDON 38.24N 85.57W
05/11/2016 E50 MPH JEFFERSON KY PUBLIC
0904 PM HAIL 2 SW RINEYVILLE 37.72N 85.99W
05/11/2016 E0.75 INCH HARDIN KY PUBLIC
0903 PM TSTM WND GST SELLERSBURG 38.39N 85.76W
05/11/2016 E60 MPH CLARK IN TRAINED SPOTTER
0901 PM TSTM WND GST 2 SW SAINT MATTHEWS 38.23N 85.66W
05/11/2016 M54 MPH JEFFERSON KY ASOS
REPORTED AT BOWMAN FIELD.
0856 PM TSTM WND DMG 2 NE LOUISVILLE 38.24N 85.71W
05/11/2016 JEFFERSON KY BROADCAST MEDIA
TREE REPORTED DOWN.
0855 PM TSTM WND GST HENRYVILLE 38.54N 85.77W
05/11/2016 E50 MPH CLARK IN PUBLIC
0855 PM TSTM WND DMG 2 N LOUISVILLE 38.25N 85.74W
05/11/2016 JEFFERSON KY BROADCAST MEDIA
PARTS OF LOUISVILLE GARDENS ROOF DAMAGED.
0854 PM TSTM WND GST NEW ALBANY 38.31N 85.83W
05/11/2016 E50 MPH FLOYD IN BROADCAST MEDIA
0854 PM TSTM WND GST FLOYDS KNOBS 38.32N 85.87W
05/11/2016 E55 MPH FLOYD IN BROADCAST MEDIA
0852 PM TSTM WND GST 3 S LOUISVILLE 38.18N 85.74W
05/11/2016 M51 MPH JEFFERSON KY ASOS
REPORTED AT LOUISVILLE INTERNATIONAL
AIRPORT.
0850 PM HAIL PLEASURE RIDGE PAR 38.15N 85.85W
05/11/2016 E0.25 INCH JEFFERSON KY PUBLIC
0845 PM TSTM WND GST 2 SE CORYDON 38.20N 86.10W
05/11/2016 E50 MPH HARRISON IN TRAINED SPOTTER
SOME PEA SIZE HAIL.
0823 PM HAIL 1 N SMITHFIELD 38.40N 85.26W
05/11/2016 E0.50 INCH HENRY KY PUBLIC
0821 PM HAIL 2 SW BALLARDSVILLE 38.35N 85.38W
05/11/2016 E0.75 INCH OLDHAM KY PUBLIC
0821 PM HAIL SMITHFIELD 38.39N 85.26W
05/11/2016 M1.00 INCH HENRY KY TRAINED SPOTTER
0818 PM TSTM WND GST BATTLETOWN 38.07N 86.30W
05/11/2016 M56 MPH MEADE KY TRAINED SPOTTER
0814 PM HAIL ENGLISH 38.34N 86.46W
05/11/2016 M0.75 INCH CRAWFORD IN TRAINED SPOTTER
0814 PM TSTM WND GST TELL CITY 37.96N 86.76W
05/11/2016 E55 MPH PERRY IN TRAINED SPOTTER
0812 PM HAIL 1 N BALLARDSVILLE 38.39N 85.35W
05/11/2016 E1.00 INCH OLDHAM KY BROADCAST MEDIA
0811 PM HAIL BALLARDSVILLE 38.37N 85.35W
05/11/2016 E0.75 INCH OLDHAM KY TRAINED SPOTTER
0759 PM TSTM WND GST GATCHEL 38.05N 86.65W
05/11/2016 E50 MPH PERRY IN TRAINED SPOTTER
PEA SIZE HAIL.
0756 PM TSTM WND GST SAINT CROIX 38.24N 86.58W
05/11/2016 E50 MPH PERRY IN TRAINED SPOTTER
0750 PM TSTM WND GST ENGLISH 38.34N 86.46W
05/11/2016 E50 MPH CRAWFORD IN TRAINED SPOTTER
0747 PM TSTM WND GST LEWISPORT 37.94N 86.90W
05/11/2016 E50 MPH HANCOCK KY TRAINED SPOTTER
0745 PM TSTM WND GST BRISTOW 38.14N 86.72W
05/11/2016 E50 MPH PERRY IN TRAINED SPOTTER
0745 PM TSTM WND GST FERDINAND 38.23N 86.86W
05/11/2016 E40 MPH DUBOIS IN TRAINED SPOTTER
0742 PM TSTM WND GST SAINT ANTHONY 38.32N 86.84W
05/11/2016 M40 MPH DUBOIS IN TRAINED SPOTTER
0732 PM TSTM WND GST JASPER 38.40N 86.94W
05/11/2016 M53 MPH DUBOIS IN TRAINED SPOTTER
MEASURED AT JASPER MIDDLE SCHOOL.
0732 PM TSTM WND DMG HOLLAND 38.25N 87.04W
05/11/2016 DUBOIS IN EMERGENCY MNGR
TREES REPORTED DOWN.
&&
NWS LOUISVILLE KY
IRIS SYSTEM
SZAPPANOSLocal storm report, May 11, 10:02 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM EDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND GST LEBANON 37.57N 85.25W
05/11/2016 M49 MPH MARION KY AWOS
REPORTED AT MARION COUNTY AIRPORT.
&&
SZAPPANOSLocal storm report, May 11, 10:20 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 PM EDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 1 SSW FRANKFORT 38.18N 84.87W
05/11/2016 M51 MPH FRANKLIN KY MESONET
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:00 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 30 min |
| May 11, 8:01 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 29 min |
| May 11, 8:06 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 24 min |
| May 11, 8:10 PM EDT | Special Weather Statement | LMK | Breckinridge, Butler, Grayson, Ohio | 35 min |
| May 11, 8:28 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 32 min |
| May 11, 8:33 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 27 min |
| May 11, 8:56 PM EDT | Special Weather Statement | LMK | Edmonson, Grayson, Hardin, Larue, Warren | 49 min |
| May 11, 9:12 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 33 min |
| May 11, 9:14 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 46 min |
| May 11, 9:16 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 29 min |
| May 11, 9:17 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Marion, Nelson | 28 min |
| May 11, 9:21 PM EDT | Special Weather Statement | LMK | Shelby, Spencer | 24 min |
| May 11, 9:30 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 30 min |
| May 11, 9:40 PM EDT | Special Weather Statement | LMK | Boyle, Mercer, Washington | 35 min |
| May 11, 9:43 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 32 min |
| May 11, 9:43 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby, Trimble | 32 min |
| May 11, 9:48 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Shelby | 27 min |
| May 11, 9:59 PM EDT | Special Weather Statement | LMK | Adair, Barren, Casey, Cumberland, Green, Marion and 4 more | 46 min |
| May 11, 10:21 PM EDT | Special Weather Statement | LMK | Fayette, Franklin, Harrison, Jessamine, Mercer, Scott and 1 more | 24 min |
| May 11, 10:36 PM EDT | Special Weather Statement | LMK | Grayson | 24 min |
| May 11, 10:41 PM EDT | Severe Thunderstorm Warning | LMK | Garrard | 34 min |
| May 11, 10:45 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 30 min |
| May 11, 10:51 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 1 more | 39 min |
| May 11, 11:06 PM EDT | Special Weather Statement | LMK | Madison | 24 min |
| May 11, 11:53 PM EDT | Special Weather Statement | LMK | Green | 37 min |
| May 12, 2:48 AM EDT | Flash Flood Watch | LMK | Adair, Allen, Barren, Bourbon, Boyle, Butler and 27 more | 20 hr |
| May 12, 3:00 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Grayson, Ohio | 4 hr |
| May 12, 8:33 AM EDT | River Flood Advisory | LMK | Warren | 36 hr |
| May 12, 2:43 PM EDT | Special Weather Statement | LMK | Edmonson, Larue | 32 min |
| May 12, 3:13 PM EDT | River Flood Advisory | LMK | Ohio | 36 hr |
| May 12, 3:26 PM EDT | Special Weather Statement | LMK | Logan, Warren | 34 min |
| May 12, 3:37 PM EDT | Areal Flood Advisory | LMK | Boyle, Garrard, Jessamine, Lincoln, Madison | 3 hr |
| May 12, 3:46 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Nelson, Taylor | 29 min |
| May 12, 3:58 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 47 min |
| May 12, 4:15 PM EDT | Special Weather Statement | LMK | Taylor | 30 min |
| May 12, 4:24 PM EDT | Special Weather Statement | LMK | Edmonson, Warren | 36 min |
| May 12, 4:57 PM EDT | Areal Flood Advisory | LMK | Hart | 63 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.